MAUDE Adverse Event Report: ABBOTT VASCULAR MITRACLIP SYSTEM CLIP DELIVERY SYSTEM; VALVE REPAIR

ABBOTT VASCULAR MITRACLIP SYSTEM CLIP DELIVERY SYSTEM; VALVE REPAIR
Model Number CDS0201
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Mitral Regurgitation (1964); Mitral Valve Stenosis (1965)
Date of Event 08/01/2009
Type of Reportable Event Death
Additional Manufacturer Narrative
Outcomes to adverse event, date of event, implant date: dates estimated.The device remains in the patient.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.Literature: percutaneous edge-to-edge mitral valve repair with the mitraclip system in barlow¿s disease.(b)(4).
 
Event or Problem Description
This is filed to report post mitraclip procedure, the patient had recurrent mr, mr stenosis, medical intervention and death.It was reported through literature review, that a (b)(6)-year-old female patient with barlow¿s disease underwent a mitraclip procedure to treat degenerative mitral regurgitation with grade 3 and gradient of 8 mmhg.One clip was implanted reducing mr to <1 but gradient increased to 10 mmhg.On 30-day follow-up, the patient success was mentioned as not successful.6 months later, the patient was re-hospitalized for heart failure due to recurrent mr.There was no treatment reported.On 12 months follow up, the patient had recurrent mr at 3+.There was no treatment or procedure performed.14 months later, the patient died after percutaneous mitral repair.Additional details are listed in the attached article titled, percutaneous edge-to-edge mitral valve repair with the mitraclip system in barlow¿s disease.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record could not be performed as the part and lot information regarding the complaint device was not provided.A conclusive cause for the reported patient effects of mitral regurgitation, mitral stenosis, and death could not be determined.The patient effects of recurrent mitral regurgitation, mitral stenosis, and death are listed in the mitraclip system instructions for use as known possible complications associated with mitraclip procedures.Based on the information reviewed, a conclusive cause for the reported patient effects of mitral regurgitation, mitral stenosis, and death could not be determined.Although patient effects and the relationship to the device, if any, cannot be determined; there is no indication of a product issue with respect to manufacture, design or labeling.

Brand Name
MITRACLIP SYSTEM CLIP DELIVERY SYSTEM
Common Device Name
VALVE REPAIR
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9872287
Report Number2024168-2020-02788
Device Sequence Number16882103
Product Code NKM
UDI-Device Identifier08717648195914
UDI-Public08717648195914
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Reporter Type Manufacturer
Report Source literature
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCDS0201
Device Catalogue NumberCDS0201
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/02/2020
Supplement Date Received by Manufacturer03/24/2020
07/20/2020
Initial Report FDA Received Date03/24/2020
Supplement Report FDA Received Date04/06/2020
07/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age45 YR